BoneSmart® Hip / Knee Replacement Forum
Joint Replacement Patient Advocacy
and Online Community

Steroid injection side effects!!!

Discussion in 'Hip Replacement Pre-Op Area' started by LJH, Dec 2, 2018.

  1. LJH

    LJH new member
    Thread Starter

    Member Since:
    Mar 1, 2018
    Age:
    38
    Messages:
    13
    Gender:
    Female
    Location:
    Epsom
    Country:
    United Kingdom United Kingdom
    Hi all.....
    I had my second steroid injection on Friday. I had my first in March for arthritis right hip (prolonging replacement) with 6 months pain relief, it was wonderful. The pain came back in September with a vengeance. So have just received the second shot and have had a completely different experience in terms of side effects. I have turned into a monster! Moods are up and down and I am very tearful with a short temper (very unlike me usually). I experienced nothing the first time around. Anyone else had this and if so how long is it likely to last?

    Thanks
     
  2. Jaycey

    Jaycey SUPER MODERATOR Moderator

    Member Since:
    Jan 27, 2010
    Messages:
    26,041
    Gender:
    Female
    Location:
    Yorkshire
    Country:
    United Kingdom United Kingdom
    @LJH So sorry you are feeling moody.

    I had 3 steroid injections in my spine but never experienced any mood issues. I hope our members will chime in here about their experiences.
     
  3. LJH

    LJH new member
    Thread Starter

    Member Since:
    Mar 1, 2018
    Age:
    38
    Messages:
    13
    Gender:
    Female
    Location:
    Epsom
    Country:
    United Kingdom United Kingdom
    Thanks it would be appreciated. Feeling rotten and a tad unstable, up and down like a rollercoaster!
     
  4. Fairydell

    Fairydell graduate

    Member Since:
    Sep 10, 2018
    Age:
    59
    Messages:
    502
    Gender:
    Female
    Country:
    United Kingdom United Kingdom
    How odd. I was quite tearful the day after mine. I think it was a shock reaction as I did find the injection pretty awful.
     
  5. Josephine

    Josephine FORUM ADMIN, NURSE DIRECTOR Administrator

    Member Since:
    Jun 8, 2007
    Age:
    77
    Messages:
    80,816
    Gender:
    Female
    Location:
    The North
    Country:
    United Kingdom United Kingdom
    I've had scores of steroid injections and this has never happened to me!

    The more common side effects of methylprednisolone can include:
    headache
    nausea and vomiting
    weight gain
    confusion, excitement, and restlessness
    swelling of your ankles, feet, or hands
    skin problems, such as acne, thin skin, and shiny skin
    increased thirst
    infections​
     
  6. LJH

    LJH new member
    Thread Starter

    Member Since:
    Mar 1, 2018
    Age:
    38
    Messages:
    13
    Gender:
    Female
    Location:
    Epsom
    Country:
    United Kingdom United Kingdom
    Thank you. I had the swelling to feet, hands and ankles also the facial flushing too. Hoping it will get better soon, managed to sleep a bit better last night so that’s something. Really hope this time it is worth it! Roll on the replacement!
     
  7. Mojo333

    Mojo333 FORUM ADVISOR Forum Advisor

    Member Since:
    Mar 8, 2017
    Age:
    55
    Messages:
    13,084
    Gender:
    Female
    Location:
    GA
    Country:
    United States United States
    Anything to do with prednisone makes my skin crawl and turns me into a snappy nervous wreck.
    It was a horrible paranoid antsy feeling.:blackcloud:
    It is noted in my medical records as "sensitivity":nah:
     
  8. LJH

    LJH new member
    Thread Starter

    Member Since:
    Mar 1, 2018
    Age:
    38
    Messages:
    13
    Gender:
    Female
    Location:
    Epsom
    Country:
    United Kingdom United Kingdom
    Thanks this is reassururing somewhat. I had the paranoia and almost panick like feeling...slightly better today, rea;lily hope it doesn’t stick around too long! :banghead::tantrum2::hairpulling:
     
    • Friendly Friendly x 1
  9. Mojo333

    Mojo333 FORUM ADVISOR Forum Advisor

    Member Since:
    Mar 8, 2017
    Age:
    55
    Messages:
    13,084
    Gender:
    Female
    Location:
    GA
    Country:
    United States United States
    Hope not!
    Hang in there...hope it is at least helping your hip pain.
     
  10. GrannyC

    GrannyC post-grad

    Member Since:
    Mar 13, 2017
    Age:
    74
    Messages:
    1,102
    Gender:
    Female
    Location:
    NY
    Country:
    United States United States
    I never had any injections. My OS told me that once the hip gets bone on bone, the injections really don’t work so I didn’t want to give it a try. I felt that it was just putting off the inevitable, too. Since there is often such a wait for surgery in the UK, you might want to consider getting on the list for a replacement and get it over with. It is so great to once again be free of pain from the hip. I’m not a medical person and this is just my personal opinion but I wanted to put it out there for your consideration. The pain level from OS can change almost overnight and I have never heard that it improves -only gets worse. I’m sorry you had such a negative experience with your injection. Hopefully by today you are feeling better. I wish you well. Keep us posted on how you are doing.
     
    • Agree Agree x 1
  11. LJH

    LJH new member
    Thread Starter

    Member Since:
    Mar 1, 2018
    Age:
    38
    Messages:
    13
    Gender:
    Female
    Location:
    Epsom
    Country:
    United Kingdom United Kingdom
    Thanks to all for your input, feeling a lot better today but my hip pain is no better at all. I received a phone call from the surgeons secretary I go back at the beginning of January to discuss the next stage and likely will be listed for the replacement then. I was told in the beginning that a full replacement was inevitable but my surgeon did say he wanted to explore all options to try and give me some more time and in view of having such a good response from the first injection he said it was worth a go but unlikely to achieve such a good outcome this time. I look forward to being pain free and do worry about my other joints compensating, my knees are already aching at times and my other hip (groin) :(
     
  12. Mojo333

    Mojo333 FORUM ADVISOR Forum Advisor

    Member Since:
    Mar 8, 2017
    Age:
    55
    Messages:
    13,084
    Gender:
    Female
    Location:
    GA
    Country:
    United States United States
    I had both hips replaced and am back to life in a big big way.
    I understand trying things to put this off.
    It is wonderful to know that there is a solution to this chronic hip pain.
    Hang in there friend
     
  13. Jaycey

    Jaycey SUPER MODERATOR Moderator

    Member Since:
    Jan 27, 2010
    Messages:
    26,041
    Gender:
    Female
    Location:
    Yorkshire
    Country:
    United Kingdom United Kingdom
    @LJH So sorry the injection isn't relieving your pain. Time to get rid of that hip and get on with living. Keep us updated on your progress.

    BTW is your surgeon based in the Elective Orthopaedic Centre? Had my RTHR there - it's a great place!
     
  14. prettypony

    prettypony new member

    Member Since:
    Oct 18, 2018
    Age:
    66
    Messages:
    10
    Gender:
    Female
    Location:
    Cheshire
    Country:
    United Kingdom United Kingdom
    I too have had 3 steroid injections. The first one mad me feel like i could have run up mount Everest! I had so much energy! however the other 2 only lasted a month. Each one I had my hip was worse after the injection wore off I am now having a TLHR in January. I can only agree with the other replies. I had a TRHR 2 years ago and it has been super...so get a new one as soon as you can and be rid of the pain.
    Good luck!
     
    • Like Like x 1
  15. Fairydell

    Fairydell graduate

    Member Since:
    Sep 10, 2018
    Age:
    59
    Messages:
    502
    Gender:
    Female
    Country:
    United Kingdom United Kingdom
    I had a steroid injection on 20th Nov. I had such hopes that it would work and initially thought it had. I have had an appallingly painful day today. I do hope you feel better than I do
     

Share This Page

Sponsors
Close X